Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 41, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 22, 2001, 5:11 PM CDT for Kane County, Kendall County, Illinois. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 2001, 5:11 PM CDT (22:11 UTC)
- Expired
- Jul 22, 2001, 6:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties Kane County, IL, Kendall County, IL
The radar
The Chicago radar (KLOT), 34 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:20 PM CDT | Thunderstorm Wind 50 E | Yorkville, IL | |
| Jul 22, 5:25 PM CDT | Thunderstorm Wind 50 E | Aurora, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2718 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 222211 SVRCHI ILC089-093-222315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 511 PM CDT SUN JUL 22 2001 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN KANE COUNTY IN NORTHEAST ILLINOIS KENDALL COUNTY IN NORTHEAST ILLINOIS * UNTIL 615 PM CDT * AT 511 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM BATAVIA TO SUGAR GROVE...MOVING SOUTH AT 15 MPH. * SEVERE THUNDERSTORMS WILL AFFECT PLANO AURORA YORKVILLE THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. CMS/CLK NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:30 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 22, 2:30 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
230 PM CDT SUN JUL 22 2001
NUMEROUS HI'S AROUND 100 NOW AND TEMPS TNGT PROGGED IN THE MIDDLE OR
UPPER 70S SHOULD MAINTAIN HEAT HEADLINES THRU TONIGHT. WLL LET MID
SHIFT DECIDE IF IT WARRANTS CONTINUATION ON MONDAY. WITH TEMPS
PROGGED IN LOWER OR MIDDLE 90S...APPEARS NERN IL WARNING PROBABLY
WILL CONTINUE TIL MONDAY NIGHT WHEN COLD FRONT DROPS IN AND LOWERS
DEWPOINTS.
GOOD CAPES AND STEERING WINDS TONIGHT SUGGEST STORMS THAT ARE
POPPING UP HERE AND THERE SHOULD CONTINUE WELL INTO SUNSET AND WILL
LIKELY PRODUCE MORE DOWNBURST OUTFLOWS. OUTFLOW BOUNDARY FROM S
CENTRAL WI BACK THRU JO DAVIESS CUD SLIPPING EAST ACROSS NRN CENTRAL
TO NERN IL LATE THIS AFTN INTO THIS EVENING. SO POPS WILL PROBABLY
GO OUT AS CATEGORICALLY SCT OR ISOLATED TSTMS THIS EVENING.
CONTINUATION PAST MIDNIGHT IS QUESTIONABLE.
COLD FNT APPROACHING FROM THE NORTHWEST MONDAY ALONG WITH MORE HEAT
GENERATED TSTMS WORTH ANOTHER POP MONDAY AND MONDAY NIGHT AS FNT.
THIS SHUD TERMINATE NEED FOR ADVISORIES/WRNGS AND USHER IN DRIER
CONDITIONS FOR TUESDAY. GOOD COLD AND DRY AIR NOT FILTERING DOWN
UNTIL WEDNESDAY.
LOOKING COOLER AND DRIER FOR THE REST OF THE WORK WEEK...BUT RETURN
SOUTH FLOW SHOULD RETURN CHC OF TSTMS ON SATURDAY.
TEMPS CRITICAL FOR PCPN AND CLOUD COVER BUT HAVE BEEN DOING FAIRLY
WELL LAST FEW DAYS AND WILL FOLLOW GUIDANCE VALUES CLOSELYg.
.CHI...EXCESSIVE HEAT WARNING FOR CHICAGO AREA
EXCESSIVE HEAT ADV FOR REST OF CWA
BRUMERIn the hours before
Local storm report, Jul 22, 3:59 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
359 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM CAPRON IL WIND DAMAGE
07/22/01 BOONE SEVERAL TREES AND POWER
LINES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Jul 22, 4:01 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
401 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
7
0355 PM AURORA IL 1.25 INCH HAIL
07/22/01 DUPAGE REPORTED BY STORM
SPOTTER.Local storm report, Jul 22, 4:11 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
411 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM RICHMOND IL WIND DAMAGE
07/22/01 MCHENRY POWER LINES BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0350 PM MC HENRY IL WIND DAMAGE
07/22/01 MCHENRY TREES BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
lLocal storm report, Jul 22, 4:22 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
422 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM BARRINGTON IL WIND DAMAGE
07/22/01 COOK TREES BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 22, 4:49 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
449 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM WAUCONDA IL WIND DAMAGE
07/22/01 LAKE TREES BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 22, 4:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
450 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM GRAYSLAKE IL WIND DAMAGE
07/22/01 LAKE TREES BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
yThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:04 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 26 min |
| Jul 22, 3:35 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, McHenry | 55 min |
| Jul 22, 4:03 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Will | 42 min |
| Jul 22, 4:18 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake | 57 min |
| Jul 22, 4:18 PM CDT | Severe Thunderstorm Warning | LOT | DuPage | 57 min |
| Jul 22, 5:59 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.